View Full Version : What are good Alternatives to Vyvanse?


Andy71
03-23-16, 10:52 AM
My 11 daughter was diagnosed, and prescribed Vyvanse 20mg for her ADD. She was diagnosed a year ago, and for the first 6 months everything was going well. As of now things are slowly deteriorating. We have began to notice she is becoming more agitated, a recluse, and not interested in any conversation ect . She has made a few comments to her grandmother that she is never happy, and seems very depressed. I have an appointment with her Pediatrician tomorrow to discuss alternatives. I'm very worried about her, as she always had the fun loving, lucky go easy personality. That is all but gone. She has excelled in her school work, and does seem very concentrated on her studies ect, but her personality has really suffered from the meds. Has anyone else experienced this with their child? I'm searching for alternatives, but I haven't found any as of yet. Any advice or opinions are appreciated.

Caco3girl
03-23-16, 01:18 PM
My 13 year old son didn't respond well to Vyvanse, but we knew that on day two, it was like 3 years of teen angst poured out of him in one night. The next one they gave him that they said was in the same catagory was Aderall XR. He had zero reaction to that, neither good or bad. They switched "categories" and he is now on Concerta, which seems to be working very well for him.

CrazyLazyGal
04-18-16, 01:06 AM
It might not be related to the medication. She's at a very difficult age and may have depression which would need to be addressed separately. Of course it might indeed be related to the medication as their bodies are changing so what worked before may not work anymore. And they may start working again next month and stop again the following month...puberty sucks.

Daydreamin22
04-18-16, 02:57 AM
Sorry this happened. If worse comes to worse... she can titrate off of the med. In my case and in many cases, her brain will need time to adjust without the med, but she'll be feeling better again eventually.

sarahsweets
04-20-16, 04:43 AM
Sometimes its just not the right medication.